Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 55, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2007, 7:48 PM MST for Pima County, Arizona. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 7:48 PM MST (02:48 UTC)
- Expired
- Aug 24, 2007, 9:45 PM MST
- In force
- 117 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 125 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 250252 FFWTWC AZC019-250445- /X.NEW.KTWC.FF.W.0055.070825T0248Z-070825T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 748 PM MST FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 945 PM MST * AT 740 PM MST...NATIONAL WEATHER SERVICE RADAR INDICTED THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN VENTANA AND AJO...ESPECIALLY NEAR HICKIWAN. RADAR ESTIMATES INDICATE 1 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST ONE HOUR. RAPID RISES IN AREA WASHES WILL OCCUR...WITH LOW WATER CROSSINGS IMPASSABLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENTANA AND HICKIWAN BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3227 11222 3251 11225 3250 11271 3223 11269 $$ WEATHER.GOV/TUCSON SHOEMAKER
2 follow-up statements
000 WGUS75 KTWC 250353 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 851 PM MST FRI AUG 24 2007 AZC019-250445- /X.CON.KTWC.FF.W.0055.000000T0000Z-070825T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 851 PM MST FRI AUG 24 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MST FOR NORTHWESTERN PIMA COUNTY... AT 843 PM MST...NATIONAL WEATHER SERVICE RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL OVER THE PAST TWO HOURS BETWEEN AJO AND VENTANA. RAPID RISES IN AREA WASHES WILL OCCUR...WITH LOW WATER CROSSINGS IMPASSABLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENTANA AND HICKIWAN BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3227 11233 3250 11229 3250 11286 3225 11285 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 250437 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 936 PM MST FRI AUG 24 2007 AZC019-250446- /X.EXP.KTWC.FF.W.0055.000000T0000Z-070825T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 936 PM MST FRI AUG 24 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MST FOR NORTHWESTERN PIMA COUNTY... NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS HAD WEAKENED AND WERE NO LONGER PRODUCING HEAVY RAINFALL. RADAR INDICATES THAT FROM 1 TO 3 INCHES OF RAINFALL FELL DURING THE PAST TWO HOURS. AREA WASHES WILL CONTINUE TO SEE FLOWING WATER WHICH WILL AFFECT LOW WATER CROSSINGS...ESPECIALLY BETWEEN AJO AND VENTANA NEAR HICKIWAN. LAT...LON 3227 11233 3250 11229 3250 11286 3225 11285 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:00 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 24, 2:00 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI AUG 24 2007 .SYNOPSIS...AN INCREASINGLY MOIST SOUTHERLY FLOW...A LESS STABLE AIRMASS...AND MID LEVEL IMPULSES WILL COMBINE FOR A MUCH GREATER CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF DAYS. && .DISCUSSION...EARLIER AND MORE WIDESPREAD THUNDERSTORM DEVELOPMENT AS EXPECTED TODAY. STILL PLENTY OF MOISTURE AROUND AS EVIDENCED BY 1.57 INCHES PW ON THE 12Z KTWC SOUNDING (CONSISTENT WITH GOES SOUNDER ESTIMATES ACROSS SOUTHERN ARIZONA)...AND SURFACE DEWPTS IN THE 60S. SHEAR STILL NOT GREAT BUT WARMER LOWER LEVELS AND SOME COOLING ABOVE H5 HAS HELPED...AND A WEAK DEFORMATION AREA STILL HINTED AT ON WATER VAPOR IMAGERY ACROSS PORTIONS OF SOUTHERN ARIZONA THAT MAY BE STRENGTHENING AGAIN AS A MID LEVEL CIRCULATION PULLS NORTHWEST OFF THE NORTHERN BAJA COAST. DEEPER MOISTURE WITH DEBRIS COMING UP FROM THE SOUTH TONIGHT AND SEVERAL EMBEDDED WEAKNESSES IN THE FLOW. EXPECT THIS TO TRIGGER SOME OVERNIGHT CONVECTION THAT SPREADS INTO A BUSY...WET...AND COOLER SATURDAY. NAM12 HAS THE MAIN SHOTGUN OF IMPULSES SHIFTING INTO CENTRAL ARIZONA SATURDAY NIGHT AND NORTH OF THE AREA SUNDAY AS THE RIDGE SPREADS BACK IN FROM THE EAST. IF WE ARENT TOO WORKED OVER SUNDAY SHOULD SEE ANOTHER GOOD ROUND OF SHOWERS AND THUNDERSTORMS WITH AN INITIAL FAVORABLE 4 CORNERS POSITION...BUT AT THIS POINT IT LOOKS LIKE THE NEXT 24 HOURS MAY BE BUSY AND WIDESPREAD ENOUGH TO MAKE SUNDAY A DOWN DAY. THIS MAY GIVE WAY TO A HIGH CENTER RECONSOLIDATING NEARLY OVERHEAD EARLY IN THE NEW WEEK...PROBABLY KNOCKING THUNDERSTORM COVERAGE BACK TO DOWN TO ISOLATED LEVELS FOR VALLEY LOCATIONS BY TUESDAY AND WEDNESDAY. && .AVIATION...SCATTERED THUNDERSTORMS THIS AFTERNOON WILL PERSIST OVERNIGHT IN SOME LOCATIONS. THUNDERSTORM ACTIVITY IS THEN EXPECTED ACROSS ALL OF SOUTHEAST ARIZONA SATURDAY AND SUNDAY. VISIBILITIES NEAR THE THUNDERSTORMS TODAY WILL BE 2-4 SM WITH BKN050 CEILINGS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 24, 4:21 PM MST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
421 PM MST FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL VAIL 32.05N 110.71W
08/24/2007 M0.75 INCH PIMA AZ TRAINED SPOTTER
0330 PM TSTM WND DMG TUCSON 32.24N 110.94W
08/24/2007 PIMA AZ LAW ENFORCEMENT
POWER POLES DOWN NEAR 22ND STREET BETWEEN SWAN AND
COLUMBUS.
&&Local storm report, Aug 24, 5:05 PM MST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
505 PM MST FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD NOGALES 31.36N 110.93W
08/24/2007 SANTA CRUZ AZ COUNTY OFFICIAL
PART OF DOWNTOWN NOGALES FLOODED
&&
BFThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:24 AM MST | Areal Flood Advisory | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.